Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 1, 2021, 3:23 AM EDT for Franklin County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:23 AM EDT (07:23 UTC)
- Expired
- Jul 1, 2021, 4:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WWUS81 KILN 010723
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
323 AM EDT Thu Jul 1 2021
OHZ055-010800-
Franklin OH-
323 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY UNTIL 400 AM
EDT...
At 323 AM EDT, radar indicated a strong thunderstorm near Upper
Arlington, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, Canal Winchester,
Groveport, Minerva Park, Ohio State University, Easton, Lake Darby,
Whitehall, New Albany, Grandview Heights and Obetz.
This includes the following Interstates...
I-70 in Ohio between mile markers 89 and 111.
I-71 in Ohio between mile markers 97 and 121.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8278 3994 8281 3991 8281 3991 8280
3984 8280 3983 8324 4011 8318 4011 8317
4014 8317 4013 8276
TIME...MOT...LOC 0723Z 261DEG 29KT 3999 8311
$$
KCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:54 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 1, 1:54 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
154 AM EDT Thu Jul 1 2021
.SYNOPSIS...
Showers and thunderstorms are forecast to develop this evening
and continue through Thursday as a cold front travels from the
Great Lakes to the Ohio Valley. Cooler and drier weather is
expected to accompany high pressure for Friday and Saturday.
Warmer temperatures return next week when the high tracks east.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Warm and humid conditions will continue this evening through
tonight as a cold front slowly slides south into the Great
Lakes. In advance of the front, subtle mid-level perturbations
as well as a pre-frontal convergence at the surface will spark
increasing showers and thunderstorms. Initially this
precipitation will start as diurnally driven... however, forcing
will increase late tonight with the approach of the frontal
boundary. PoPs reflect this increase in coverage.
Have kept a mention of a couple strong to severe storms in the
HWO based on modest instability combined with effective bulk
shear increasing to 20-25 knots late this evening.
Low temperatures will be a couple degrees on either side of 70.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Cold front pushing south through the forecast area Thursday will
be focus of additional showers and storms. Expected high
coverage of showers due to better low-level forcing will likely
keep instability down. However, with 20-25 knots of shear, have
kept potential in the HWO for gusty winds with a few storms.
Highs depend on timing of front, ranging from near 80 in the
north to the mid 70s in the south due to precipitation.
PoPs drop significantly behind the front as drier air filters
in, so most locations will see a decreasing cloud trend Thursday
night in addition to low temperatures dipping to near 60
degrees.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Closed low to settle south thru the Great Lakes and into PA Friday.
Model solutions trending farther east and therefore keeping ILN/s
area in a dry northerly flow. Cooler and drier air mass with
Friday's highs in the mid and upper 70s.
Northerly mid level flow with surface high pressure building south
through the Mississippi Valley for the weekend. Expect dry
conditions with highs in the upper 70s Saturday, warming to the mid
80s Sunday.
Broad mid level ridge to build into the area early next week. This
ridge will offer a warming trend and increased humidity. Highs on
Monday and Tuesday are expected to be in the upper 80s to lower 90s.
Diurnal convection chances increase Tuesday and Wednesday, although
confidence remains fairly low at this time. warm readings to
continue with highs both days in the upper 80s to around 90.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Numerous SHRA/TSRA continues across the local area and are
seeing some redevelopment near the I-70 corridor as well as
points further upstream. Activity will be disorganized, but
fairly widespread, and anticipate that best coverage of
SHRA/TSRA should slowly begin to shift ESE toward daybreak and
beyond. For I-70 terminals of KDAY, KCMH, and KLCK, anticipate
most widespread pcpn to occur prior to 14z before that activity
shifts more toward southern sites of KILN, KCVG, and KLUK
between 11z-17z. Brief but rapid reductions in VSBYs will
remain a concern in any of the heavier activity and will monitor
radar trends for possible amendments as needed.
CIGs will trend from VFR to MVFR past 09z and could get very
close to IFR after daybreak. Did not have confidence to add IFR
CIGs in quite yet, but anticipate widespread 1200-1800ft CIGs
between 12z and 18z before CIGs begin to lift slowly toward mid
afternoon from north to south. CIGs should be VFR area wide by
22z and beyond.
Maintained pcpn chances longer for southern sites of KCVG and
KLUK where ISO/SCT activity may linger til perhaps even just
beyond 00z Friday. Coverage of TS vs SHRA for the afternoon
hours remains somewhat uncertain, but activity will become
increasingly isolated past 18z from north to south.
Light WSW winds around 5kts will gradually go more westerly and
eventually northwesterly by 18z. Winds will be light/northerly
by the end of the period.
.OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this evening for OHZ070>074-077>082-
088.
KY...Flash Flood Watch through this evening for KYZ089>100.
IN...Flash Flood Watch through this evening for INZ058-059-066-
073>075-080.
&&
SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...KCHazardous weather outlook, Jul 1, 1:05 AM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 105 AM EDT Thu Jul 1 2021 INZ058-059-066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-020515- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 105 AM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service. INZ050-OHZ026-034-035-042>046-051>056-060>065-020515- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield- 105 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Showers and storms will continue through the afternoon, with heavy rainfall possible. Some localized flooding may develop as a result. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and storms will continue through the afternoon, with heavy rainfall possible. Some localized flooding may develop as a result. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service.
In the hours before
Local storm report, Jun 30, 10:33 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HEAVY RAIN 6 WNW COVINGTON 39.10N 84.61W
06/30/2021 M1.00 INCH HAMILTON OH COCORAHS
ONE INCH OF RAIN IN 20 MINUTES.
&&
LCLocal storm report, Jun 30, 11:13 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1113 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 6 NNW COVINGTON 39.16N 84.53W
06/30/2021 HAMILTON OH NWS EMPLOYEE
SEVERAL VEHICLES TRAPPED AND STRANDED DUE TO HIGH WATER
ALONG I-75 NEAR MILE MARKER 5.
&&
KCLocal storm report, Jun 30, 11:17 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1117 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 2 ENE LAWRENCEVILLE 39.29N 85.01W
06/30/2021 DEARBORN IN BROADCAST MEDIA
ABUNDANT RUSHING WATER OVER A ROAD NEAR INTERSECTION OF
TRACKVILLE RD. AND HICKORY RD. TIME OF EVENT ESTIMATED.
TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, Jun 30, 11:21 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD 1 SSW SAINT PETER 39.31N 85.04W
06/30/2021 FRANKLIN IN 911 CALL CENTER
BLUE CREEK ROAD WASHED OUT NEAR COUNTY LINE ROAD
&&
JOHNFLocal storm report, Jun 30, 11:32 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM FLASH FLOOD 2 ENE LAWRENCEVILLE 39.29N 85.01W
06/30/2021 DEARBORN IN 911 CALL CENTER
PEOPLE WERE RESCUED FROM A SUBMERGED VEHICLE ON
TRACKVILLE ROAD.
&&
JOHNFSpecial weather statement, Jul 1, 3:23 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 AM EDT Thu Jul 1 2021
OHZ055-010800-
Franklin OH-
323 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY UNTIL 400 AM
EDT...
At 323 AM EDT, radar indicated a strong thunderstorm near Upper
Arlington, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, Canal Winchester,
Groveport, Minerva Park, Ohio State University, Easton, Lake Darby,
Whitehall, New Albany, Grandview Heights and Obetz.
This includes the following Interstates...
I-70 in Ohio between mile markers 89 and 111.
I-71 in Ohio between mile markers 97 and 121.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8278 3994 8281 3991 8281 3991 8280
3984 8280 3983 8324 4011 8318 4011 8317
4014 8317 4013 8276
TIME...MOT...LOC 0723Z 261DEG 29KT 3999 8311
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:26 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jun 30, 8:31 PM EDT | Special Weather Statement | ILN | Scioto | 29 min |
| Jun 30, 9:30 PM EDT | Areal Flood Advisory | ILN | Butler | 104 min |
| Jun 30, 10:13 PM EDT | River Flood Warning | ILN | Hamilton | 4 hr |
| Jun 30, 10:17 PM EDT | Areal Flood Advisory | ILN | Hamilton | 10 hr |
| Jun 30, 10:39 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jun 30, 10:42 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jun 30, 11:23 PM EDT | Areal Flood Advisory | ILN | Hamilton | 9 hr |
| Jul 1, 1:02 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 6 more | 19 hr |
| Jul 1, 3:08 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 5 hr |
| Jul 1, 3:27 AM EDT | Flash Flood Warning | ILN | Brown, Clermont | 3 hr |
| Jul 1, 3:42 AM EDT | Flash Flood Warning | ILN | Delaware | 2 hr |
| Jul 1, 3:56 AM EDT | Areal Flood Advisory | ILN | Adams, Brown | 4 hr |
| Jul 1, 4:16 AM EDT | Areal Flood Advisory | ILN | Scioto | 4 hr |
| Jul 1, 5:16 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Jul 1, 6:20 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 115 min |
| Jul 1, 12:28 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 6 hr |
| Jul 1, 1:06 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 7 hr |
| Jul 1, 3:19 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton | 3 hr |
| Jun 30, 8:35 PM EDT | Special Weather Statement | ILN | Ripley | 25 min |
| Jun 30, 9:11 PM EDT | Special Weather Statement | ILN | Dearborn | 34 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.